Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 94, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2002, 4:17 PM MDT for San Miguel County, Santa Fe County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2002, 4:17 PM MDT (22:17 UTC)
- Expired
- Jun 22, 2002, 5:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties San Miguel County, NM, Santa Fe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 222217 SVRABQ NMC047-049-222315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT SAT JUN 22 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 515 PM MDT * AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAMY...OR ABOUT 10 MILES SOUTHEAST OF SANTA FE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ROWE AT 430 PM MDT NEAR PECOS AT 435 PM MDT NEAR TERERRO AT 450 PM MDT THIS SEVERE THUNDERSTORM HAS PRODUCED ONE INCH HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3563 10599 3543 10598 3543 10553 3588 10555
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:07 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 22, 3:07 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT SAT JUN 22 2002 SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN. NOT SEEING MUCH IN THE WAY OF CU DEVELOPMENT OVER THE EASTERN PLAINS...SO LOWER POPS IN THAT REGION DOWN TO ISOLATED. HAVE RAISED THE POPS A LITTLE FOR THE RIO GRANDE VALLEY. IF ANY THING FORMS TONIGHT OVER THE EASTERN PLAINS IT WILL PROBABLY BECAUSE THE ACTIVITY DRIFTS OF THE EASTERN SLOPES OF THE MOUNTAINS. AFTER SHOWERS AND THUNDERSTORMS END LATER TONIGHT...EXPECT WINDS TO DIMINISH AND SKIES TO CLEAR. FOR THE REMAINDER OF THE NEAR TERM FORECAST...RDG IS FORECAST TO BUILD NORTH OVER THE AREA. NEW MEXICO WILL BEGIN TO FEEL THE HEAT OF MOTHER NATURE/S OVEN AS HIGH PRESSURE WILL DOMINATE THE NEAR TERM TIME FRAME. CAN/T RULE OUT AN OCCASIONAL THUNDERSTORM OVER THE HIGHER TERRAIN EACH DAY...BUT AT THIS TIME HAVE NOT MADE A MENTION OF IT IN THE ZONES SINCE MOISTURE WILL BE THE BIG QUESTION. THIS WILL ALLOW LATER SHIFTS TO LOOK AT NEW MODEL RUNS. FOR THE EXTENDED TIME FRAME...EXPECTING AN OMEGA BLOCK TO FORM OVER THE WEST THAT WILL BE CENTERED OVER THE GREAT BASIN. WHAT THIS SPELLS FOR NEW MEXICO IS STILL A BIG QUESTION...DEPENDING ON HOW FAR NORTH THIS FEATURE BUILDS. IF IT BUILDS FAR ENOUGH NORTH... COULD MEAN THAT NEW MEXICO COULD GET INTO A LOW LEVEL EASTERLY FLOW WHICH WOULD INCREASE DWPTS AND CHANCE OF PRECIP. WILL HAVE TO WAIT AND SEE AS THIS IS FAR IN THE EXTENDED. ABQ UU 063/095 064/096 064 16200 SAF BU 054/092 055/093 055 16100 TCC BU 066/097 067/098 067 16100 .ABQ...NONE. MARTIN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.